Arkansas, 2011

Excessive Heat in Arkansas, September 1 to 2, 2011

September 1 to 2, 2011 · NWS SHV · 9 events in 9 counties and zones

September continued where August left off when it came to excessive heat across Southwest Arkansas. Temperatures soared above triple digits for the first couple of days before the region began to feel the effects of Tropical Storm Lee across the south central and southeast Louisiana gulf coast.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

September continued where August left off when it came to excessive heat across Southwest Arkansas. Temperatures soared above triple digits for the first couple of days before the region began to feel the effects of Tropical Storm Lee across the south central and southeast Louisiana gulf coast. While very little if any rain was felt from the Tropical Storm, it did help to cool temperatures slightly after September 2nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 8:33 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 31, 8:33 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT WED AUG 31 2011

.DISCUSSION...
UPPER LEVEL RIDGE CENTERED ALMOST DIRECTLY OVERHEAD...AND WILL
REMAIN SO THROUGH AT LEAST THURSDAY. THAT SAID...ALL ASPECTS OF
THE FCST APPEAR TO BE ON TRACK THIS EVENING...AND NO UPDATES TO
THE GRIDS WILL BE MADE. /12/

&&

.AVIATION...
VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE NEXT TERMINAL
FORECAST PERIOD OR 02/06Z. WINDS MOSTLY LIGHT SOUTHEAST TONIGHT
BECOMING EAST TO SOUTHEAST 6 TO 12 KNOTS AFTER 14Z THURSDAY.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79 102  75  99  74 /  10  10  10  10  20
MLU  73 100  73  99  72 /  10  10  10  10  20
DEQ  73 100  71  98  73 /  10  10  10  10  10
TXK  78 101  74  99  73 /  10  10  10  10  10
ELD  73 100  72  98  71 /  10  10  10  10  10
TYR  80 103  78  99  77 /  10  10  10  10  20
GGG  79 102  76  99  76 /  10  10  10  10  20
LFK  74 101  75  96  76 /  10  20  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/14
Hazardous weather outlook, Aug 31, 10:51 AM CST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT WED AUG 31 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT WED AUG 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE CENTRAL GULF
OF MEXICO OVER THE NEXT COUPLE OF DAYS. DEVELOPMENT OF THIS SYSTEM
WILL BE SLOW...BUT IT IS EXPECTED TO MOVE NORTHWEST AND EVENTUALLY
AFFECT THE LOUISIANA AND TEXAS GULF COASTS DURING LABOR DAY
WEEKEND. AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR WILL HAVE THE
BEST CHANCES FOR SHOWERS AND THUNDERSTORMS. MANY UNCERTAINTIES
STILL EXIST REGARDING THE STRENGTH...TIMING...AND TRACK OF THIS
SYSTEM BUT IT WILL CONTINUE TO BE MONITORED OVER THE NEXT SEVERAL
DAYS. IN ADDITION...A COLD FRONT IS EXPECTED TO BRING MORE CHANCES
FOR SHOWERS AND THUNDERSTORMS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

09

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 excessive heat. Local standard time, as filed.

Excessive Heat, Columbia

When
September 1, 12:00 AM CST to September 2, 11:59 PM CST
Where
Columbia forecast zone
Reported by
Emergency Manager
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

Excessive Heat, Hempstead

When
September 1, 12:00 AM CST to September 2, 11:59 PM CST
Where
Hempstead forecast zone
Reported by
Emergency Manager
Coordinates
33.735, -93.668 (the zone’s center; the record gives no point)

Excessive Heat, Howard

When
September 1, 12:00 AM CST to September 2, 11:59 PM CST
Where
Howard forecast zone
Reported by
Emergency Manager
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Excessive Heat, Lafayette

When
September 1, 12:00 AM CST to September 2, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Emergency Manager
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

Excessive Heat, Little River

When
September 1, 12:00 AM CST to September 2, 11:59 PM CST
Where
Little River forecast zone
Reported by
Emergency Manager
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

Excessive Heat, Miller

When
September 1, 12:00 AM CST to September 2, 11:59 PM CST
Where
Miller forecast zone
Reported by
Emergency Manager
Coordinates
33.312, -93.892 (the zone’s center; the record gives no point)

Excessive Heat, Nevada

When
September 1, 12:00 AM CST to September 2, 11:59 PM CST
Where
Nevada forecast zone
Reported by
Emergency Manager
Coordinates
33.664, -93.307 (the zone’s center; the record gives no point)

Excessive Heat, Sevier

When
September 1, 12:00 AM CST to September 2, 11:59 PM CST
Where
Sevier forecast zone
Reported by
Emergency Manager
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

Excessive Heat, Union

When
September 1, 12:00 AM CST to September 2, 11:59 PM CST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
33.171, -92.597 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339135, 339136, 339137, 339138, 339139, 339140, 339141, 339142, 339143.